MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 1555200500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review results: post-op x-rays for thoraco-lumbar fusion show rods out of the screw heads at the sacral/il screws.The patient has an flat back and flat sacral slope and it does not appear that lordosis on connection of the saggital deformity was achieved with the initial surgery.By report fusion had not occurred at the lumbo sacral junction.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient underwent posterior spine fusion surgery at t11-pelvis.Post-op, the implanted rod broke.Solid fusion fused in some areas but not the lumbosacral junction.The patient suffered with pain as a result of this event.Patient underwent revision surgery as a result of this event where the device has been removed from the patient body.
 
Additional Manufacturer Narrative
Product analysis results: visual and microscopic inspection confirmed the rod has been bent and broke.Multiple witness marks across the surface of the rod consistent with the break off screw interface when seated in the saddle of the screw head.Microscopic inspection of the fracture surfaces confirmed a fairly flat fracture surface with gently convex progressive striations through the cross-sectional area of the rod, which are indicative of cyclic fatigue.Dimensional inspection rod diameter confirms conformance to print specification.After visual, microscopic and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implant.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8849552
Report Number1030489-2019-00845
Device Sequence Number1400956
Product Code NKB
UDI-Device Identifier00643169272255
UDI-Public00643169272255
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131321
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1555200500
Device Lot Number0623730W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR